U.S. doctors online nowAsk doctors free
Sunapee, NH
A 66-year-old female asked:

dx of cardiomyopathy, chf & diabetes in 9/2012. taking metoprolol, lisinopril, pravastatin, metformin & lantus (insulin glargine). i have muscle pain w/ activity such as bending, walking, etc. could it be due to meds?

3 doctor answers5 doctors weighed in
Dr. PHILLIP KIM
General Practice 15 years experience
Maybe : Generalized muscle aches without any overuse can be caused by pravastatin or statins in general. Consider discussing this symptom with your doc and find other alternatives for cholesterol reduction if this is the side effect.
Dr. Adrian Baudy IV
Nephrology and Dialysis 12 years experience
Possibly: It could be your pravastatin, which is known to cause myopathy or muscle pain. You should let your doctor know and he can check your creatine kinase (ck) levels and consider switching you to another medication.
Dr. Jack Rubin
Nephrology and Dialysis 48 years experience
Muscle pain: Patients taking statins can rarely develop rhabdomyolysis giving symptoms of muscle pain. You should go to your doctor and have your blood tested for CPK and aldolase levels. If these are elevated you may have rhabdomyolysis . Stop taking the statin until you have seen your doctor to discuss your lab test results.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A female asked:

Bloody nose every hour, canr hold down food, right lower stomach pain, blood in urine, dizzy, hard time breathing, help?

3 doctor answers6 doctors weighed in
Dr. Steven Ginsberg
Hematology and Oncology 37 years experience
Urgent medical care: Your symptoms sound very serious. You need to seek immediate emergency medical attention.
A 40-year-old member asked:

Had stomach ache w/ diareah / vomit dr says infection kidneys. Now sharp tight pain around center of body stinging pain on skin at back ?

1 doctor answer7 doctors weighed in
Dr. George Klauber
Specializes in Pediatric Urology
Unusual symptoms: Kidney infections are usually associated with lower urinary tract symtoms such as stinging with urination, urinary frequency and pain or discomport above the pubic bone and well below the umbilicus. Plus tenderness over the kidneys when tapping over the lower ribs at the back. Diarrhea and vomiting is usually associated with bowel issues. Was your urine tested for infection. ? Bowel problem + uti.
NJ
A 33-year-old member asked:

Does gabapentin lower potassium levels? Was prescribed potassium pills, but since starting pain has gotten so bad I can't even sleep. Potassium cause?

2 doctor answers9 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine 38 years experience
Possibly: Gabapentin may be associated with lowered potassium, but there are dozens of other meds also associated with potassium loss. What other meds are you taking? Where is the pain your are getting. Potassium can be very irritating to the stomach/esophagus if not taken with food or adequate fluids. Consult with your fp concerning this problem.
CA
A 25-year-old member asked:

Do I have strep throat if I ran a low fever, have deep coughing, have runny nose, have red bumps at the back of my throat, and have throat pain?

2 doctor answers6 doctors weighed in
Dr. Gregory Hines
Family Medicine 24 years experience
Depends: Generally, the fevers with group a streptococcus infections are in the 101-102 degree range. If you do not have a fever, it seems unlikely, but you could still have an infection. Be seen and you can be tested.
Aumsville, OR
A 25-year-old male asked:

The internet says I can't eat potassium rich foods on lisinopril 5mg?! thats like all the healthy food? How am I supposed to eat healthy?

2 doctor answers5 doctors weighed in
Dr. Michael Fenster
Cardiology 31 years experience
Talk to MD: Don't listen to everything you read on the internet! if your kidney function is normal, you can consume potassium risch foods safely. A normal kidney will excrete excess potassium you may consume. The fact is that most western diet are deficient in potassium, consuming sodium in great excess of sodium.Feel free to eat the natural, healthy and potassium rich foods freely.www.whatscookingwithdoc.com.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.